Aa
A
A
A
Close
Dysautonomia (Autonomic Dysfunction) Community
1.49k Members
Avatar universal

Does anyone else have HyperAdrenergic POTS?

Hi,

    I apreciate any insight or help with this question.  I am a 45 yr. old F that worked full-time as a kindergarten teacher, was active in my community, my church, and raising 2 teenagers as of February 08.  Then I got a virus and was in the hospital.  After the virus, my heart constantly raced.  At rest it was 100 beats per min.  If I moved or walked it went as high as 197 beats per min.  I was out of breath and had tremors extremely bad.  My blood pressure also goes up with any kind of movement.  I was in and out of hospitals for 7 weeks.  I wore a heart monitor for 24 hrs., had an echiocariagram, EKG, Stress Test, and then a Tilt Table Test.  I have now been diagnosed with HyperAdrenergic POTS(postural orthostatic tachycardia syndrome).  Everything I have read about it, says that this kind of POTS is genetically based and comes on gradual.  Mine did not.  It was overnight.  I am still having difficulties even with the medications.  Today after 5 minutes of walking & resting at therapy my blood pressure was 187/126 and my heart rate was 160.  Then I develop complete body tremors and if I don't sit down, I fall down.  I would greatly appreciate any assistance.  Thank you so much.
20 Responses
Avatar universal
I just heard about this condition the other day on this site.  I do believe this is what I have because I have every symptom.  You think you are going to die.  My symptoms came on overnight after a surgery I had.  It has been a year.  I even had a heart cath.  Although my doctors have not called it pots because not many of them know about it they do agree that my adrenal system is in hyperactivity causing my autonomic nerveos systemto be off.  We are trying cymbalta it has been 4 days and I can breate much better all day.  I know someone else that had it severly and cymbalta helped her also hers came on suddenly after a car accident.  They really dont know much about it .  try these web sites.  the cymbalta supposedly calms down the hyperactivity in the adrenal feedbck mechanism.
Avatar universal
www.potsplace.org

I guess what you have is pots the underlying cause is the hyperadrenals,it makes sense.Your body went into fight or flight mode when you had the virus and it cant calm down.  I should have been a doctor.  I was so opposed to starting the cymbalta I cant believe how it has helped.  I will write you more sites if I find them.  What other symptoms do you have?
492869 tn?1285022533
I'm sorry to hear about your POTS symptoms, are you currently taking any medication to help with treatment?  If your blood pressure is normally high, then you might want to ask your doctor about a Beta Blocker.
Avatar universal
Hi!
    
     Thanks for your replies.  You asked what other symptoms I had.  I have tingling in both arms, legs, feet, and hands.  My left-side is much worse then my right side.  When I am trying to do things, like fold clothes or cook supper or even hold a phone, my left limbs will go numb and sometimes my right ones will too.  When I am walking, I will have sweat dripping from my head and neck, but the rest of my body has goosebumps and I am shivering.  When the therapist felt my head and then by body, she said it was about a 20 degree difference.  I have severe tremors.  It started out just in my hands and now has traveled throughout my body.  I also get body twitches.  When I am trying to sleep or rest, different parts of my body will just twitch severely.  Sometimes, my arm will fly up into the air, other times it might be my whole body and I shake the bed.  I have ringing in the ears and sometimes have trouble hearing for 2-3 minutes.  It's like everyone is talking far, far away.  I many other symptoms, but I don't want to take all of your time.  The doctor has me on 60 mg. of Cymbalta, .04 mg. of Clonidine, and 1 mg of Xanex at bedtime to help me sleep.  I did not have high blood pressure until the POTS.  I used to have a blood pressure of 117/68.  I have tried 4 Beta-Blockers and all of them have put me in the hospital with heart attack symptoms, the last one by ambulance.  It took 3 nitro pills and a nitro drip to bring me out of the last one.  The ones I have used were:  Coreg, Propanolol, Tenormin, & Lopressor.  So, needless to say, I am a leery of Beta-Blockers at this point.  I appreciate all of your support and help in this matter.  Thanks.  Rhonda  
1 Comments
I know this is a very old thread, but you are the only person I have ever seen say that beta blockers caused such symptoms. My one dose one time caused an episode including high bp for hours, pacing, massive anxiety, etc. I have hyperadrenergic dysautonomia/POTS. it is so horrible. Have you found anything that helped you yet?
Avatar universal
Have you lost or gained alot of weight?
Avatar universal
Hi again,

    I have lost about 40 pounds since I have been sick.  I have trouble eating and am not hungry.  I make myself eat at least one meal a day.  I think it's the medication that makes me feel full all of the time.  I didn't feel like this until after I started taking the meds.  So, I guess I have lost a lot of weight since February, but prior to that, no.
Have an Answer?
Top Arrhythmias Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Are there grounds to recommend coffee consumption? Recent studies perk interest.
Salt in food can hurt your heart.
Get answers to your top questions about this common — but scary — symptom
How to know when chest pain may be a sign of something else
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.